Alert archive / Kentucky / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 97, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 22, 1997, 2:17 PM EDT for Elliott County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 1997, 2:17 PM EDT (18:17 UTC)
- Expired
- Jul 22, 1997, 3:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Elliott County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 869 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
628 WUUS1 KJKL 221820 RRA SVRJKL KYC063-221900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 217 PM EDT TUE JUL 22 1997 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 PM EDT FOR PEOPLE IN THE FOLLOWING COUNTY... IN EAST KENTUCKY ...ELLIOTT A SEVERE THUNDERSTORM WITH WINDS GUSTING TO 60 MPH AND HAIL TO DIME SIZE WILL AFFECT SANDY HOOK AND ISONVILLE THROUGH 300 PM. AT 215 PM...WEATHER RADAR SHOWED A SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF MOREHEAD MOVING EAST AT 15 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. PERRY/HARLEY/GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 10:46 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 22, 10:46 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1045 AM EDT TUE JUL 22 1997 14Z SFC ANALYSIS HAS FRONTAL BOUNDARY RUNNING FROM CENTRAL MISSOURI THROUGH IND AND DOWN ACROSS SOUTHERN OHIO BEFORE CURLING AROUND WEST VIRGINIA AND THEN EAST TO THE COAST. HIGH PRESSURE IS CONFINED TO NORTH OF THE GREAT LAKES AS LOW PRESSURE AND MOISTURE FROM DANNY INFECTS THE SOUTHEASTERN 2/3RDS OF THE NATION. ISOLATED THUNDERSTORMS ...THE LARGE TRAINING ONE OVER PIKE COUNTY NOTWITHSTANDING...ARE BEGINNING TO POP OVER EASTERN KENTUCKY WITH MORE CONCENTRATED STORMS FURTHER NORTH WITH THE FRONTAL BOUNDARY. TEMPERATURES ARE RISING QUICKLY BUT WILL SLOW AS THE STORMS GO UP. DECENT POPS A GOOD BET THROUGH THURSDAY AS WE REMAIN IN THE SQUEEZE PLAY. UPDATING TO REMOVE MORNING PERIOD. NO OTHER CHANGES AT THIS TIME. JKL 86/70/85 758 LOZ 88/69/86 767 GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:16 PM EDT | Flash Flood Warning | JKL | Johnson | 119 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.